Thunderstorm Wind, Christian
- When
- May 6, 7:16 PM CST to 7:20 PM CST
- Where
- Christian County, Kincaid
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.583, -89.417
Several trees were blown down.
8 thunderstorm wind, 2 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 6, 1:15 PM CST, 6 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT TUE MAY 6 2003 BIGGEST CHALLENGE OVER NEXT FEW DAYS WILL BE POTENTIAL FOR HEAVY RAINFALL. PER SWOMCD...SEVERE THREAT HAS ENDED OVER SOUTHEASTERN COUNTIES AND HAVE CANCELED SEVERE WATCH 268 FOR THESE COUNTIES A FEW HOURS EARLY. LATEST OBSERVATIONS SUGGEST THAT NEARLY STATIONARY BOUNDARY REMAINS JUST SOUTH OF FORECAST AREA THIS AFTERNOON. SEVERAL STRONG TO SEVERE STORMS FIRED ALONG BOUNDARY LATE THIS MORNING BUT FORCING HAS NOW SHIFTED EAST AND THREAT HAS DIMINISHED FOR THE TIME BEING. 12Z MODELS IN GOOD AGREEMENT IN MOVING MCS JUST NORTH OF BOUNDARY OVERNIGHT. HPC...AVN...AND ETA ALL BRING WELL OVER ONE INCH ACROSS AREA. EXCESSIVE RAINFALL PRODUCT FROM HPC ALSO SUGGEST POTENTIAL FOR FLOODING. PRECIP WATER VALUES APPROACHING 2 INCHES CLEARLY ADVECTING ACROSS BOUNDARY WITH ENHANCED LOW-LEVEL JET. WITH SOME STREAMS AND RIVERS IN FLOOD OR NEAR BANKFULL WILL PLAN ON ISSUING A FLOOD WATCH FOR TONIGHT ACROSS ALL BUT THE NORTHWEST PORTION OF FORECAST AREA. STRENGTH OF TONIGHTS SYSTEM SHOULD BE ENOUGH TO PUSH BOUNDARY INTO TENNESSEE VALLEY. THIS SHOULD KEEP BULK OF PRECIP OUT OF AREA UNTIL BOUNDARY BEGINS TO MOVE NORTHWARD AS WARM FRONT LATE WEDNESDAY NIGHT. WILL ADJUST POPS FOR WEDNESDAY NIGHT DOWNWARD AS BEST FORCING SHOULD REMAIN SOUTH OF FORECAST AREA. AS UPPER LOW GETS CLOSER...BOUNDARY SHOULD BE ABLE TO PULL NORTHWARD AND PRECIP WITH EACH SUCCESSIVE WAVE WILL LIKELY OCCUR A BIT FURTHER NORTH. I AM NOT CONFIDENT THAT NORTHWARD MOVEMENT WILL BE AS QUICK AS PROGGED GIVEN RAIN COOLED AIR ENTRENCHED OVER AIR FROM PREVIOUS WAVE. GOING WITH A SLIGHTLY FARTHER SOUTH TRACK...MCS SHOULD CONTINUE TO IMPACT VARIOUS PORTIONS OF THE AREA THURSDAY NIGHT AND AGAIN ON FRIDAY NIGHT...WITH THE COLD FRONT ASSOCIATED WITH THE MAIN SURFACE LOW MOVING THROUGH ON SATURDAY NIGHT. 12Z GFS APPEARS FASTER THAN 00Z RUN IN PULLING MAIN LOW OUT OF AREA. WILL SPEED CLEARING A BIT COMPARED TO PREVIOUS FORECAST AND ONLY GO WITH SCT POPS FOR SUNDAY WITH DRY CONDITIONS SUNDAY NIGHT THROUGH MONDAY NIGHT. SOME RETURN MOISTURE APPEARS TO BE EVIDENT BY DAY 7. WENT SLIGHTLY BELOW GUIDANCE TEMPS THROUGH SATURDAY NIGHT GIVEN PRECIP EXPECTED AND HIGH BOUNDARY LAYER MOISTURE. .ILX...FLOOD WATCH FOR TONIGHT SOUTH OF A SCHUYLER COUNTY / VERMILION COUNTY LINE (ILZ040..042>057...061>063...066>068...071>073) BARKER
ILZ027>031-036>038-040>057-061>063-066>068-071>073-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1142 AM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTH OF A QUINCY TO TERRE HAUTE LINE. A FRONTAL BOUNDARY EXTENDING FROM SOUTHERN MISSOURI INTO SOUTHERN ILLINOIS IS EXPECTED TO LIFT SLOWLY NORTHWARD...TRIGGERING SCATTERED THUNDERSTORMS ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON. MEANWHILE...LOW PRESSURE IN THE SOUTHERN PLAINS WILL MOVE EASTWARD ALONG THE FRONT...WITH THUNDERSTORMS DEVELOPING AND SPREADING EASTWARD INTO THE MID MISSISSIPPI RIVER VALLEY BY MID-EVENING...CONTINUING OVERNIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH THE GREATEST SEVERE WEATHER THREAT IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCAL POINT OF PERIODIC THUNDERSTORM DEVELOPMENT ACROSS CENTRAL AND SOUTHEAST ILLINOIS THURSDAY THROUGH THE WEEKEND...AS WAVES OF LOW PRESSURE PROPOGATE ALONG IT. HEAVY RAINFALL CAN BE EXPECTED DURING THIS EXTENDED PATTERN OF UNSETTLED WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT...ESPECIALLY IN LOCATIONS ALONG AND SOUTH OF A QUINCY TO TERRE HAUTE LINE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION...IS AVAILABLE ON THE INTERNET AT: HTTP://WWW.CRH.NOAA.GOV/ILX PLEASE NOTE THAT THE WEB ADDRESS SHOULD BE ALL IN LOWER CASE. BARNES
The Lincoln radar (KILX), 63 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
8 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
Several trees were blown down.
Downburst winds created a 3 mile wide path of damage. Numerous trees, tree limbs, power lines and power poles were blown down. Also, several barns, sheds and grain bins were destroyed.
Thunderstorm winds destroyed a machine shed and an apple tree. Also, a garage was pushed off of its foundation.
The downburst winds continued from Logan county into DeWitt county. The winds blew down several trees and damaged a barn.
Thunderstorm winds blew down numerous trees and power lines, mainly in the northern half of the county.
Thunderstorm winds blew down numerous trees and power lines.
Thunderstorm winds blew down several trees and power lines.
Several power poles were blown down.
Very heavy rain fell on already saturated ground in the Xenia area. U.S. Route 50 was flooded for a time due to the heavy rain.
Very heavy rain fell on already saturated ground countywide. Numerous roads were flooded for a time due to the heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355992, 5355993, 5355994, 5355996, 5355995, 5356065, 5356066, 5356067, 5356068, 5356069, 5356070.